powered by centersite dot net
Dissociative Disorders
Resources
Basic InformationMore InformationQuestions and AnswersVideosLinksBook Reviews
Related Topics

Post-Traumatic Stress Disorder
Mental Disorders

Ask Dr. DombeckAsk Dr. Dombeck:
Psychotherapy and Mental Health Questions

Dissociative and unsure of what to do

Sun, Oct 15th 2006

I've been seeing a psychiatrist since April, I was forced to by my commander while I was in the army. I've since been chaptered out due to a diagnosis of schizotypal personality disorder, depression, anxiety, and the one that is very scary to me, dissociative identity disorder. There are over "17" identities in me that have been identified, they are very real to me and live in an elaborate world. I'm about to move a few states away and I'm not sure what I'm supposed to do. Those who are aware of my situation say I definitely need to see someone. I'm tired of it, though. I've been tossed around between psychiatrists, psychologists, therapists, and mental health specialists. I've taken dozens of different medications, tried to kill myself twice, and was hence hospitalized twice. I'm starting to think there's just no hope for me. I believe I'm Satan's pawn, that he plays with me, puts thoughts in my head and enjoys my pain. Everyday I wake up so scared. Some days, I don't even remember. I hurt myself to get "grounded". I don't know what to do. What should I do?

THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.

Disclaimer

  • Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
  • Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
  • Questions submitted to this column are not guaranteed to receive responses.
  • No correspondence takes place.
  • No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
  • Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
  • Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.